Alert archive / Michigan / Winter Storm Warnings in 2009

Winter Storm Warning 1, NWS Gaylord, MI

January 1, 2009

NWS Gaylord, MI issued this winter storm warning at Jan 1, 2009, 4:49 AM EST. It took effect at Jan 1, 2009, 1:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2009, 4:49 AM EST (09:49 UTC)
In effect from
Jan 1, 2009, 1:00 PM EST
Expired
Jan 2, 2009, 4:58 AM EST
In force
16 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 010949
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
449 AM EST THU JAN 1 2009

...LAKE ENHANCED SNOWFALL OFF LAKE MICHIGAN EXPECTED TODAY THROUGH
TONIGHT...

.LOW PRESSURE CROSSING LAKE SUPERIOR WILL SPREAD SNOWFALL ACROSS
NORTHERN MICHIGAN LATE THIS AFTERNOON THROUGH TONIGHT. WINDS OFF
NORTHERN LAKE MICHIGAN WILL ENHANCE SNOWFALL RATES ACROSS EASTERN
UPPER MICHIGAN BEGINNING THIS AFTERNOON...AND THE TIP OF THE MITT
COUNTIES OF FAR NORTHERN LOWER MICHIGAN TONIGHT AS WINDS TURN TO
THE WEST. IN ADDITION TO THE SNOWFALL...GUSTY WINDS WILL RESULT
IN SUBSTANTIAL BLOWING AND DRIFTING SNOW...WHICH WILL ADD TO
TRAVEL HAZARDS.

MIZ015-011700-
/O.UPG.KAPX.WS.A.0021.090101T1800Z-090102T0600Z/
/O.NEW.KAPX.WS.W.0001.090101T1800Z-090102T0600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
449 AM EST THU JAN 1 2009

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 1 AM EST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT. 
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF WESTERN MACKINAC COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED
LATE THIS AFTERNOON THROUGH THIS EVENING. SNOW ACCUMULATIONS
ACROSS WESTERN MACKINAC COUNTY DURING THIS TIME WILL EXCEED 6
INCHES. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL PRODUCE
SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES...
ESPECIALLY ALONG US-2 IN WESTERN MACKINAC COUNTY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ016-017-019-011700-
/O.UPG.KAPX.WS.A.0021.090101T1800Z-090102T1700Z/
/O.NEW.KAPX.WW.Y.0001.090102T0000Z-090102T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
449 AM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 PM THIS EVENING TO 12 PM EST FRIDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT. 

HEAVY LAKE ENHANCED SNOWFALL WILL SPREAD ACROSS THE TIP OF THE MITT
COUNTIES THIS EVENING...WITH LAKE SNOW SHOWERS THEN CONTINUING INTO
FRIDAY. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY FRIDAY MIDDAY
WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...GUSTY SOUTHWEST
WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.


$$

MIZ008-011700-
/O.NEW.KAPX.WW.Y.0001.090101T1800Z-090102T0600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
449 AM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
1 PM THIS AFTERNOON TO 1 AM EST FRIDAY.

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT. 
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF CHIPPEWA COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED LATE
THIS AFTERNOON THROUGH THIS EVENING. SNOW ACCUMULATIONS DURING
THIS TIME WILL RANGE FROM 3 TO 6 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL
PRODUCE SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

ADAM
4 follow-up statements
000 
WWUS43 KAPX 011547
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EST THU JAN 1 2009

...LAKE ENHANCED SNOWFALL OFF LAKE MICHIGAN EXPECTED TODAY
THROUGH TONIGHT...

.LOW PRESSURE CROSSING LAKE SUPERIOR WILL SPREAD SNOWFALL ACROSS
NORTHERN MICHIGAN LATE THIS AFTERNOON THROUGH TONIGHT. WINDS OFF
NORTHERN LAKE MICHIGAN WILL ENHANCE SNOWFALL RATES ACROSS EASTERN
UPPER MICHIGAN BEGINNING THIS AFTERNOON...AND THE TIP OF THE MITT
COUNTIES OF FAR NORTHERN LOWER MICHIGAN TONIGHT AS WINDS TURN TO
THE WEST. IN ADDITION TO THE SNOWFALL...GUSTY WINDS WILL RESULT
IN SUBSTANTIAL BLOWING AND DRIFTING SNOW...WHICH WILL ADD TO
TRAVEL HAZARDS.

MIZ015-020600-
/O.CON.KAPX.WS.W.0001.090101T1800Z-090102T0600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1047 AM EST THU JAN 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT.
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF WESTERN MACKINAC COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED
LATE THIS AFTERNOON THROUGH THIS EVENING. SNOW ACCUMULATIONS
ACROSS WESTERN MACKINAC COUNTY DURING THIS TIME WILL EXCEED
6 INCHES. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL PRODUCE
SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES...
ESPECIALLY ALONG US-2 IN WESTERN MACKINAC COUNTY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ008-020600-
/O.CON.KAPX.WW.Y.0001.090101T1800Z-090102T0600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1047 AM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY. 

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT.
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF CHIPPEWA COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED LATE
THIS AFTERNOON THROUGH THIS EVENING. SNOW ACCUMULATIONS DURING
THIS TIME WILL RANGE FROM 3 TO 6 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL
PRODUCE SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ016-017-019-020600-
/O.CON.KAPX.WW.Y.0001.090102T0000Z-090102T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
1047 AM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 12 PM EST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS
EVENING TO 12 PM EST FRIDAY. 

LAKE ENHANCED SNOWFALL WILL SPREAD ACROSS THE TIP OF THE MITT
COUNTIES THIS EVENING...WITH LAKE SNOW SHOWERS THEN CONTINUING
INTO FRIDAY. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY FRIDAY
MIDDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...GUSTY
SOUTHWEST WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

AS
000 
WWUS43 KAPX 012110
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
410 PM EST THU JAN 1 2009

...LAKE ENHANCED SNOWFALL OFF LAKE MICHIGAN EXPECTED TODAY
THROUGH TONIGHT...

.LOW PRESSURE CROSSING LAKE SUPERIOR WILL SPREAD SNOWFALL ACROSS
NORTHERN MICHIGAN LATE THIS AFTERNOON THROUGH TONIGHT. WINDS OFF
NORTHERN LAKE MICHIGAN WILL ENHANCE SNOWFALL RATES ACROSS EASTERN
UPPER MICHIGAN BEGINNING THIS AFTERNOON...AND THE TIP OF THE MITT
COUNTIES OF FAR NORTHERN LOWER MICHIGAN TONIGHT AS WINDS TURN TO
THE WEST. IN ADDITION TO THE SNOWFALL...GUSTY WINDS WILL RESULT
IN SUBSTANTIAL BLOWING AND DRIFTING SNOW...WHICH WILL ADD TO
TRAVEL HAZARDS.

MIZ015-020600-
/O.CON.KAPX.WS.W.0001.000000T0000Z-090102T0600Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
410 PM EST THU JAN 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT.
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF WESTERN MACKINAC COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED
THROUGH THIS EVENING. SNOW ACCUMULATIONS ACROSS WESTERN MACKINAC
COUNTY DURING THIS TIME WILL EXCEED 6 INCHES. IN ADDITION WINDS
GUSTING UP TO 30 MPH WILL PRODUCE SUBSTANTIAL BLOWING AND DRIFTING
SNOW AND REDUCED VISIBILITIES... ESPECIALLY ALONG US-2 IN WESTERN
MACKINAC COUNTY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ008-020600-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-090102T0600Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
410 PM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
FRIDAY. 

LOW PRESSURE WILL TRACK THROUGH THE NORTHERN GREAT LAKES TONIGHT.
AHEAD OF THIS SYSTEM SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN
WILL PRODUCE LAKE ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION
OF CHIPPEWA COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED LATE
THROUGH THIS EVENING. SNOW ACCUMULATIONS DURING THIS TIME WILL
RANGE FROM 2 TO 5 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
IN ADDITION WINDS GUSTING UP TO 30 MPH WILL PRODUCE SUBSTANTIAL
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ016-017-019-021115-
/O.CON.KAPX.WW.Y.0001.090102T0000Z-090102T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
410 PM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
FRIDAY. 

LAKE ENHANCED SNOWFALL WILL SPREAD ACROSS THE TIP OF THE MITT
COUNTIES THIS EVENING...WITH LAKE SNOW SHOWERS THEN CONTINUING
INTO FRIDAY. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY FRIDAY
MIDDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...GUSTY
SOUTHWEST WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

JPB
000 
WWUS43 KAPX 020423
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1123 PM EST THU JAN 1 2009

...LAKE ENHANCED SNOWFALL OFF LAKE MICHIGAN EXPECTED OVERNIGHT...

.LOW PRESSURE CROSSING LAKE SUPERIOR WILL CONTINUE TO PRODUCE SNOWFALL
ACROSS NORTHERN MICHIGAN OVERNIGHT. WINDS OFF NORTHERN LAKE
MICHIGAN WILL ENHANCE SNOWFALL RATES ACROSS EASTERN UPPER MICHIGAN
OVERNIGHT...AND THE TIP OF THE MITT COUNTIES OF FAR NORTHERN
LOWER MICHIGAN EARLY FRIDAY MORNING AS WINDS TURN TO THE WEST. IN
ADDITION TO THE SNOWFALL...GUSTY WINDS WILL RESULT IN SUBSTANTIAL
BLOWING AND DRIFTING SNOW...WHICH WILL ADD TO TRAVEL HAZARDS.

MIZ015-021000-
/O.EXT.KAPX.WS.W.0001.000000T0000Z-090102T1000Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1123 PM EST THU JAN 1 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 AM EST FRIDAY. 

SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN WILL PRODUCE LAKE
ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION OF WESTERN MACKINAC
COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED OVERNIGHT. SNOW
ACCUMULATIONS ACROSS WESTERN MACKINAC COUNTY WILL EXCEED 6
INCHES. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL PRODUCE
SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES...
ESPECIALLY ALONG US-2 IN WESTERN MACKINAC COUNTY.

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW MEANS SEVERE
WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.  SNOW AND
BLOWING SNOW WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...USE
EXTREME CAUTION.

$$

MIZ008-021000-
/O.EXT.KAPX.WW.Y.0001.000000T0000Z-090102T1000Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1123 PM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM EST FRIDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
FRIDAY. 

SOUTH TO SOUTHWEST WINDS OFF LAKE MICHIGAN WILL PRODUCE LAKE
ENHANCED SNOW SHOWERS IMPACTING A GOOD PORTION OF CHIPPEWA
COUNTY...WITH THE HEAVIEST SNOWFALL EXPECTED OVERNIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES...WITH LOCALLY HIGHER
AMOUNTS POSSIBLE. IN ADDITION WINDS GUSTING UP TO 30 MPH WILL
PRODUCE SUBSTANTIAL BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ016-017-019-021700-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-090102T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
1123 PM EST THU JAN 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM EST
FRIDAY. 

LAKE ENHANCED SNOWFALL WILL SPREAD ACROSS THE TIP OF THE MITT
COUNTIES THIS EVENING...WITH LAKE SNOW SHOWERS THEN CONTINUING
INTO FRIDAY. SNOW AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED BY FRIDAY
MIDDAY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. IN ADDITION...GUSTY
SOUTHWEST WINDS WILL ALSO RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

JL
000 
WWUS43 KAPX 020958
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
458 AM EST FRI JAN 2 2009

...HEAVIER LAKE EFFECT SNOW SHOWERS CONTINUE THROUGH TODAY...

.LOW PRESSURE OVER EASTERN LAKE SUPERIOR WILL SLIDE THROUGH ONTARIO
TODAY. WEST TO NORTHWEST WINDS WITH THIS SYSTEM WILL BRING HEAVIER
LAKE EFFECT SNOW SHOWERS TO PORTIONS OF EASTERN UPPER AND NORTHERN
LOWER MICHIGAN THROUGH THIS AFTERNOON...BEFORE DIMINISHING TONIGHT.
IN ADDITION...GUSTY WINDS WILL CONTINUE TO PRODUCE SOME BLOWING
SNOW AND REDUCED VISIBILITIES.

MIZ015-021100-
/O.CAN.KAPX.WS.W.0001.000000T0000Z-090102T1000Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
458 AM EST FRI JAN 2 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 

$$

MIZ008-021700-
/O.EXT.KAPX.WW.Y.0001.000000T0000Z-090102T2200Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
458 AM EST FRI JAN 2 2009

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

HEAVY LAKE EFFECT SNOW SHOWERS OVER EASTERN LAKE SUPERIOR ARE
EXPECTED TO SAG DOWN INTO CHIPPEWA COUNTY LATER THIS MORNING AND
PERSIST THROUGH THE AFTERNOON. HEAVIEST SNOW SHOWERS AND GREATEST
ACCUMULATIONS WILL IMPACT AREAS NORTH OF M-28...AND ESPECIALLY
AREAS AROUND WHITEFISH POINT AND PARADISE WHERE UP TO 5 INCHES OF
SNOW ARE EXPECTED TODAY. IN ADDITION...GUSTY WINDS WILL CONTINUE
TO PRODUCE BLOWING SNOW THROUGH THE DAY.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

MIZ016-017-019-021700-
/O.CON.KAPX.WW.Y.0001.000000T0000Z-090102T1700Z/
EMMET-CHEBOYGAN-CHARLEVOIX-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX
458 AM EST FRI JAN 2 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

PERIODS OF HEAVY LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED ACROSS
THE REGION THROUGH MIDDAY...WITH SNOW ACCUMULATIONS RANGING FROM 
2 TO 5 INCHES. IN ADDITION...GUSTY WINDS WILL PRODUCE BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

$$

ADAM

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 1, 12:00 AM EST, 4 hours 49 minutes earlier.

Area forecast discussion, Jan 1, 12:00 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EST THU JAN 1 2009

.SYNOPSIS.../ISSUED AT 401 PM/

HIGH PRESSURE SPRAWLED OUT ACROSS THE MID MISSISSIPPI VALLEY THIS
AFTERNOON WILL CROSS THE GREAT LAKES AND OHIO VALLEY TONIGHT...AS
THE NEXT IN A SERIES OF WEATHER DISTURBANCES ADVANCES ACROSS THE
UPPER MIDWEST AND INTO THE GREAT LAKES BY FRIDAY.  THIS WILL SPREAD
ANOTHER ROUND OF SNOW ACROSS NORTHERN MI DURING THE AFTERNOON AND
EVENING HOURS...WITH SOME LOCALLY HEAVY AMOUNTS POSSIBLE ACROSS
PARTS OF EASTERN UPPER MI AND THE TIP OF THE MITT DOWNWIND OF A
BRISK SOUTHWEST FLOW OFF LAKE MICHIGAN.

JPB

&&

.SHORT TERM.../ISSUED AT 1040 PM/...TONIGHT

IT SEEMS LIKE IN THE WINTER THAT EVEN WHEN IT LOOKS LIKE A SIMPLE
FORECAST THAT THERE IS SO MUCH MORE GOING ON. IN THIS CASE, THE
LES BANDS ARE BEGINNING TO NOT JUST PUSH EAST, BUT WITH THE WINDS
EVENTUALLY BLOWING IN FROM THE SW, THERE WILL BE SNOW BANDS UP THE
LAKE, EVEN WITH THE DRY AIR. THIS PROCESS IS UNDERWAY AND IS
EVIDENT ON THE RADAR AND SAT IMAGES. AGREE THAT THE GOING FORECAST
WILL WORK. SO LIGHT SNOW ALONG THE LAKE SHORE. THE OTHER PROBLEM
IS WHERE THE SKY HAS CLEARED TO THE EAST OF I-75. TEMPERATURES
THERE ARE ALREADY BELOW THE FORECASTED LOWS. SO AM TRYING TO
READJUST THE TEMPERATURES THERE. NW LOWER LOOKS OK AS THE CLOUD
COVER WILL STICK IN WITH THE LES.

LUTZ

&&

.LONG TERM.../ISSUED AT 401 PM/...THURSDAY AND BEYOND

THURSDAY...NEXT SYSTEM IN THE SERIES ROLLS IN FROM THE WEST FOR
NEW YEARS DAY. SOME DIFFERENCES IN THE GUIDANCE REGARDING TIMING
OF PRECIP...DRY AIR IN THE LOW LAYERS WILL NEED TO BE OVERCOME
WHICH WILL DELAY PRECIP ONSET TO SOME DEGREE. CURRENT PLAN IS TO
SPREAD LIKELY OR HIGHER POPS ACROSS EASTERN UPPER AND BASICALLY
ALONG AND WEST OF I-75 IN NORTHERN LOWER...AND CHANCE POPS LATE IN
THE DAY OVER MUCH OF NORTHEAST LOWER. SNOW WILL CONTINUE INTO
THURSDAY NIGHT...BUT SHORT WAVE TROUGH ZIPPING ACROSS LOWER MI
WILL PULL A DRY SLOT ACROSS THE FORECAST AREA AND MAY CUT MUCH OF
THE SYNOPTIC SNOW OFF FOR A TIME THURSDAY NIGHT ACROSS THE
INTERIOR.

THE PROBLEM FOR THIS EVENT WILL BE WITH THE LAKE ENHANCEMENT
POTENTIAL.  SYNOPTIC SNOWFALL OVERALL LOOKS TO BE ON THE LIGHT SIDE
(A COUPLE/THREE INCHES MOST AREAS).  THE LAKE COMPONENT...AS
USUAL...IS SOMEWHAT MORE COMPLICATED.  AS MOISTURE DEEPENS OVER LAKE
MICHIGAN DURING THE DAY THURSDAY...FOCUSED CONVERGENCE SETS UP
STRADDLING SCHOOLCRAFT/MACKINAC COUNTIES.  INVERSION HEIGHTS BUMP UP
INTO THE 800-850MB RANGE...WHICH SHOULD FOCUS HIGHER SNOWFALL RATES
INTO AREAS WEST OF THE STRAITS.  HOW PERSISTENT THIS CONVERGENCE
REMAINS WILL ULTIMATELY DETERMINE SNOWFALL AMOUNTS...WITH LOW LEVEL
WINDS BACKING MORE SOUTHWEST AS THE DAY PROGRESSES.  EVENTUALLY THIS
FORCING TIPS OVER INTO THE TIP OF THE MITT THURSDAY NIGHT...WITH
PERHAPS A PERIOD OF BETTER SNOWFALL FARTHER DOWN THE NORTHWEST LOWER
LAKESHORE.  OF MORE INTEREST IS THAT LAKE PARAMETERS JUMP
SIGNIFICANTLY WITH ARRIVAL OF SHORT WAVE TROUGH...INVERSION HEIGHTS
CLIMB TOWARD 750MB AS 850MB TEMPERATURES COOL TO AROUND -15C
OVERNIGHT (LAKE INDUCED CAPES INTO THE 400-500J/KG RANGE).
SOMETHING OF AN UNUSUAL WEST-SOUTHWEST FLOW EVENT...BUT HAVE A BAD
FEELING ABOUT THIS.  SUSPECT THAT SNOW AMOUNTS COULD ADD UP ACROSS
THE TIP OF THE MITT LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT
AND INTO EARLY FRIDAY (ONE OF THOSE HEAVY SNOW EVENTS THAT SNEAKS IN
THE BACK DOOR).  SHIFTING LOW LEVEL WINDS FROM SOUTHWEST TO WEST
DURING THE NIGHT MAY TEND TO SPREAD SNOWFALL AMOUNTS OUT A BIT...
THOUGH IMPOSSIBLE TO QUANTIFY THIS EFFECT.  BUT AT THE VERY LEAST
COULD SEE HIGH END ADVISORY AMOUNTS ACROSS THE TIP OF THE MITT BY
FRIDAY MORNING.  BLOWING SNOW WILL ALSO ADD TO THE PROBLEMS AS
WELL.  SO FEEL ITS PRUDENT TO EXPAND THE MACKINAC COUNTY WINTER
STORM WATCH SOUTHWARD INTO EMMET/CHEBOYGAN/CHARLEVOIX COUNTIES...
STARTING THURSDAY AFTERNOON BUT WILL RUN IT INTO FRIDAY.  MACKINAC
COUNTY WATCH WILL BE EXTENDED TO COVER ALL OF THURSDAY NIGHT.  SNOW
TOTALS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT OF 5 TO 8 INCHES TO
START.

FRIDAY...SNOW SHOWERS WILL CONTINUE FRIDAY...WITH CONTINUED
FAVORABLE LES PARAMETERS DOWNWIND OF NORTHERN LAKE MICHIGAN FRIDAY
MORNING (INVERSION HEIGHT AROUND 750MB/850MB TEMPERATURES AROUND
-15C/LAKE INDUCED CAPE NEAR 500J/KG).  WINDS WILL CONTINUE TO VEER
AROUND TO THE NORTHWEST WITH TIME...BUT SNOWFALL INTENSITY SHOULD BE
PRETTY GOOD AT LEAST THROUGH A GOOD PORTION OF THE DAY.  THUS THE
WATCH FOR THE TIP OF THE MITT WILL RUN THROUGH MIDDAY FRIDAY.  OFF
LAKE SUPERIOR...A BIT MORE COMPLICATED AS PASSAGE OF SURFACE LOW
ACROSS THE LAKE DURING THE MORNING...FOLLOWED BY TRAILING TROUGH
AXIS CALL INTO QUESTION SNOW BAND MORPHOLOGY/ORGANIZATION.  COULD SEE
A FOCUSED EAST-WEST BAND OF SNOW DROP INTO EASTERN UPPER DURING THE
AFTERNOON...BUT WILL BE PRETTY GENERAL WITH THE FORECAST OVERALL.
THIS LAKE AGGREGATE TROUGHING WILL SAG INTO THE STRAITS FRIDAY
NIGHT...WITH LOWERING INVERSION HEIGHTS AND OVERALL DRYING COMBINED
WITH WEAKENING LOW LEVEL FLOW SHOULD ALLOW LES TO BEGIN TO DIMINISH
IN INTENSITY/COVERAGE.

EXTENDED RANGE (SATURDAY THROUGH WEDNESDAY)...HEMISPHERIC PATTERN
LOOKS LIKE ITS TRYING TO WORK ITS WAY TOWARD A THREE WAVE PATTERN...
WITH LONG WAVE TROUGHS MOVING EAST FORM EASTERN ASIA TOWARD THE DATE
LINE...AND FROM WESTERN NORTH AMERICA BACK INTO EASTERN NORTH
AMERICA NEXT WEEK.  BUT THE POTENTIAL FOR A RENEWED PUSH OF
PERSISTENT COLD AIR MAY END UP BEING TEMPERED BY A STRONG PACIFIC
JET...WHICH MAY KEEP THE EASTERN PACIFIC RIDGE ON THE FLAT SIDE AND
PUT THE WESTERN LAKES RIGHT ON THE DIVIDING LINE BETWEEN COLDER AIR
ACROSS CANADA AND MORE PACIFIC ORIGIN AIR.  A LOT OF COLD AIR MAY
REMAIN BOTTLED UP ACROSS AK WITH PERSISTENT MEAN NEGATIVE HEIGHT
ANOMALIES...SO REMAINS TO BE SEEN TO WHAT DEGREE THIS PATTERN SHIFT
CAN TAP INTO COLDER AIR AS WE HEAD THROUGH NEXT WEEK.

THE RECENT PATTERN OF SURFACE WAVE FOLLOWING BY RIDGING FOLLOWED BY
THE NEXT SYSTEM WILL CONTINUE INTO SATURDAY (WHICH WILL BE IN THE
SURFACE RIDGE PORTION OF THIS CYCLE)...AWAITING ANOTHER PACIFIC
ORIGIN SYSTEM CROSSING THE UPPER MIDWEST THIS WEEKEND.  TIMING OF
THIS FEATURE COULD BE CRITICAL WITH REGARD TO PRECIP TYPE...AS THE
SLOWER IT MOVES THE MORE WARM AIR GETS LIFTED INTO THE STATE.  FOR
NOW WILL KEEP PRECIP TYPE ALL SNOW FOR SUNDAY (LEANING TOWARD THE
SLOWER ECMWF/GGEM/GFS ENSEMBLE MEAN SOLUTIONS AS FAR AS PRECIP
TIMING).  MONDAY LOOKS RELATIVELY QUIET...WATCHING HEIGHT FALLS
PROGRESS ACROSS THE NATIONS MIDSECTION.  THE DETAILS REGARDING HOW
THIS MEAN TROUGH PROGRESSION WILL EVOLVE WILL PROBABLY BE QUITE
VARIABLE OVER SUCCEEDING RUNS...PARTICULARLY REGARDING MIDWEEK STORM
POTENTIAL FOR THE GREAT LAKES.  MAY PUSH SNOW CHANCES BACK ANOTHER
DAY FROM TUESDAY TO WEDNESDAY TO START...AND CONTINUE HINTING AT THE
POSSIBILITY IN THE AFTERNOON RENDITION OF THE HWO.  TEMPERATURES FOR
THE WEEKEND WILL BE SPLIT BETWEEN A CHILLY SATURDAY (ESPECIALLY
ACROSS EASTERN UPPER) AND A CLOSER-TO-NORMAL SUNDAY.  PROBABLY
COOLER AGAIN TO START THE WORK WEEK...AND BEYOND THAT WILL DEPEND ON
HOW PATTERN EVOLVES SO SOMETHING CLOSER TO CLIMO WILL SUFFICE FOR
NOW.

JPB

&&

.MARINE.../ISSUED AT 401 PM/

SURFACE RIDGE SLIDES ACROSS THE WESTERN LAKES TONIGHT...WITH SOUTH/
SOUTHWEST RETURN FLOW INCREASING ON THE BACKSIDE OF THE HIGH LATER
TONIGHT AND INTO NEW YEARS DAY.  GALE FORCE WINDS WILL BE POSSIBLE
WITHIN LAKE MICHIGAN NEARSHORE ZONES...WITH AT LEAST SMALL CRAFT
ADVISORIES JUST ABOUT EVERYWHERE ELSE.  WINDS WILL SHIFT MORE
WESTERLY THURSDAY NIGHT AS SURFACE LOW CROSSES LAKE SUPERIOR...THEN
WEST-NORTHWEST FOR FRIDAY.  WINDS SHOULD DIMINISH A BIT FRIDAY BUT
WILL STILL BE BRISK.

JPB

&&

.AVIATION.../ISSUED AT 1151 PM/...VALID FOR 06Z TAFS

WINDS ARE SWITCHING TO THE SW AND WILL PROBABLY AFFECT PLN AS SNOW
MOVES BACK IN WITH THE LES. TVC SHOULD STAY OUT OF THE SNOW, OR AT
THE VERY LEAST, HAVE SOME FLURRIES FOR A BIT. APN SHOULD STAY OUT
OF EVERYTHING OVERNIGHT AS THE WINDS SWITCH.

LUTZ

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
     NIGHT FOR MIZ015.
     WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     MORNING FOR MIZ016-017-019.
LM...GALE WATCH FROM 11 AM EST THURSDAY THROUGH THURSDAY EVENING FOR
     LMZ341-342-344>346.
LH...NONE.
LS...NONE.

&&
Hazardous weather outlook, Jan 1, 4:05 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
405 AM EST THU JAN 1 2009

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
405 AM EST THU JAN 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A PERIOD OF LAKE ENHANCED SNOWFALL IS EXPECTED ACROSS THE STRAITS
AREA THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. SEE ONGOING
WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES FOR ADDITIONAL
INFORMATION.

GALE FORCE WINDS ARE EXPECTED ON LAKE MICHIGAN TODAY THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER PERIOD OF ACCUMULATING SNOWFALL IS EXPECTED LATE SATURDAY
NIGHT INTO SUNDAY.

YET ANOTHER CHANCE FOR SIGNIFICANT ACCUMULATING SNOWFALL IS POSSIBLE
IN THE WEDNESDAY TIME FRAME NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY SNOWFALL AND BLOWING SNOW REPORTS TO THE
NATIONAL WEATHER SERVICE.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 4:27 AM ESTGale WarningAPX19 hr
Jan 1, 4:27 AM ESTSmall Craft AdvisoryAPX42 hr
Jan 1, 4:49 AM ESTWinter Weather AdvisoryAPXCheboygan, Emmet35 hr

Nearby

Winter Storm Warnings in Michigan, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.